Hail, Colfax
- When
- June 24, 5:50 PM MST
- Where
- Colfax County, Maxwell
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.533, -104.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 24, 1:59 PM MST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT THU JUN 24 2004 .DISCUSSION...KEY FEATURES FIRST HALF OF THE SEVEN DAY WILL BE AT LEAST TWO BACKDOOR COLD FRONTS THAT WILL IMPACT OUR FORECAST AREA... ONE TONIGHT/FRIDAY AND ANOTHER ONE LATE IN THE WEEKEND INTO MONDAY. THESE LOW LEVEL SURGES COUPLED WITH A NORTH OR NORTHWEST FLOW ALOFT ALBEIT WEAK WILL FAVOR AREAS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN FOR THUNDERSTORMS NEXT SEVERAL DAYS. THEREAFTER LOOKS LIKE WE TRANSITION TO LOW GRADE RECYCLE MODE TUESDAY BEFORE THE LATEST GFS AND LONGER RANGE ENSEMBLE CHARTS SHOW A DRIER WEST-SOUTHWEST FLOW PATTERN DEVELOPING OVER NEW MEXICO WEDNESDAY AND JUST BEYOND. IN THE NEAR TERM...NORTH TO NORTHWEST STEERING FLOW FAVORABLE TO BRING A FEW STORMS INTO MIDDLE AND LOWER VALLEY DURING THE EVENING ASSUMING THEY HOLD TOGETHER COMING OFF THE MOUNTAINS. OTHERWISE WILL MAINTAIN SCATTERED POPS ACROSS MUCH OF THE EAST AND SOUTH /FAVORING THE NORTHEAST/ WITH ISOLATED EARLY EVENING POPS NW/WC. THE FIRST OF THE BACKDOOR FRONTS WAS PUSHING INTO THE NORTHEAST CORNER OF THE NEW MEXICO EARLY THIS AFTERNOON AND WILL CONTINUE TO PRESS SOUTHWARD TONIGHT WITH A FAVORABLE LOW LEVEL UPSLOPE PATTERN FOLLOWING FOR THE DAY FRIDAY. GFS AND NGM FOR THAT MATTER LOOK TO MIX THE BOUNDARY EASTWARD TOO QUICKLY FRIDAY AFTERNOON AND PREFER ETA DEPICTION OF BROAD SOMEWHAT ORGANIZED UPSLOPE PATTERN. GIVEN THIS PATTERN...HAVE RAISED CONVECTIVE POPS TO HIGHER END OF SCATTERED RANGE ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN WITH PRIMARY FOCUS ACROSS THE NORTHEAST WHERE A FEW SEVERE STORMS POSSIBLE GIVEN FAVORABLE DIRECTIONAL SHEAR. DO THINK BEST SEVERE POTENTIAL FRIDAY AFTERNOON/EVENING WILL BE ACROSS THE EAST CENTRAL PLAINS AND IN PARTICULAR WESTERN AREAS OF THE EC PLAINS...WHERE AIR MASS SHOULD BE A LITTLE MORE UNSTABLE THAN ACROSS THE FAR NORTHEAST. ENOUGH RECYCLING OF MOISTURE TO MAINTAIN AT LEAST ISOLATED CONVECTION ACROSS HIGHER TERRAIN WEST OF THE RIO GRANDE...WITH ISOLATED TO WIDELY SCATTERED CONVECTION BETWEEN THE CONTDVD AND CENTRAL MOUNTAIN CHAIN LATE AFTERNOON INTO THE EVENING. THIS INCLUDES THE RIO GRANDE VALLEY. HOWEVER...CONVECTIVE POTENTIAL ACROSS THE WEST FRIDAY DOES NOT/T LOOK AS GOOD AS IT DID TWO DAYS AGO GIVEN A SIGNIFICANT INCURSION OF DRY AIR FROM THE NORTHWEST PAST 24 HOURS. NO BIG TEMPS ADJUSTMENTS THROUGH DAY 7. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 056/088 056/089 056 41000 GALLUP.................... 047/085 048/085 048 41111 GRANTS.................... 048/083 049/085 050 41121 GLENWOOD.................. 058/091 059/092 058 41211 CHAMA..................... 044/075 045/076 044 41222 LOS ALAMOS................ 051/079 051/081 050 41222 RED RIVER................. 039/068 042/072 042 41342 TAOS...................... 046/077 044/080 047 41323 SANTA FE.................. 051/079 051/082 052 41423 SANTA FE AIRPORT.......... 054/083 053/085 054 41323 ESPANOLA.................. 053/084 053/086 052 41222 ALBUQUERQUE HEIGHTS....... 063/088 063/089 063 41323 ALBUQUERQUE VALLEY........ 062/089 062/091 061 41222 ALBUQUERQUE FOOTHILLS..... 060/085 060/087 060 41323 ALBUQUERQUE WEST MESA..... 062/088 062/089 061 41222 SOCORRO................... 060/091 060/093 059 41322 SANDIA PARK/CEDAR CREST... 054/080 054/081 054 41434 MORIARTY/ESTANCIA......... 054/082 053/084 053 41434 CARRIZOZO................. 060/084 058/088 058 41423 RUIDOSO................... 057/076 055/079 056 41433 RATON..................... 048/076 049/079 050 41444 LAS VEGAS................. 048/076 048/079 050 41443 ROY....................... 052/076 051/081 053 41544 CLAYTON................... 055/074 056/081 056 41534 SANTA ROSA................ 057/085 056/089 057 41444 TUCUMCARI................. 061/082 059/087 060 41444 FORT SUMNER............... 060/087 059/090 059 41434 CLOVIS.................... 060/083 060/086 061 41234 PORTALES.................. 061/085 061/088 062 41234 ROSWELL................... 062/088 064/091 063 41224 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 24 2004 NMZ001>021-026-251200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST NEW MEXICO LATE THIS AFTERNOON INTO THE EVENING AS A COLD FRONT APPROACHES FROM THE NORTH. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN ON FRIDAY AND FOR THE EASTERN PLAINS OF NEW MEXICO ON SATURDAY. STORMS ON FRIDAY AND SATURDAY WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING HOURS. STRONG THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY THROUGH TUESDAY FOR THE EASTERN PLAINS OF NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 400 PM AND 1000 PM FOR COLFAX...MORA...UNION...HARDING....SAN MIGUEL AND QUAY COUNTIES IN NORTHEAST NEW MEXICO 46/DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT THU JUN 24 2004 NMZ004-242105- SANGRE DE CRISTO MOUNTAINS- 207 PM MDT THU JUN 24 2004 A STRONG THUNDERSTORM DEVELOPING JUST WEST OF SANTA FE NEAR THE SANTA FE AIRPORT IS EXPECTED TO PRODUCE BRIEF GUSTY WINDS AND HEAVY RAIN...PLUS SMALL HAIL TO NEAR 1/2 INCH THROUGH 3 PM MDT. WATCH FOR A PEAK IN SMALL HAIL TO COINCIDE WITH A PEAK IN LIGHTNING STRIKES. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT THU JUN 24 2004 NMZ004-242055- SANGRE DE CRISTO MOUNTAINS- 236 PM MDT THU JUN 24 2004 THE STRONG THUNDERSTORM NEAR THE SANTA FE AIRPORT REACHED PEAK INTENSITY ABOUT 220 PM PRODUCING NEAR FOUR TENTHS INCH OF RAIN IN 25 MINUTES AND WINDS GUSTS OF 30-35 MPH. THIS STORM WAS WANING AT 230 PM WITH ADDIIONAL NEW SHOWER DEVELOPMENT MOVING SOUTH ALONG AN OUTFLOW BOUNDARY TOWARDS BERNALILLO...PLACITAS AND NORTHERN ALBUQUERQUE. SHOWER DEVELOPMENT SHOULD BE EXPECTED OVER THE ALBUQUERQUE METRO AREAS INCLUDING THE NORTH SANDIA CREST AREA AND BERNALILLO AND RIO RANCHO BETWEEN 3 PM AND 4 PM THIS AFTERNOON. 03
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT THU JUN 24 2004 CORRECTION TO ZONE CODING. NMZ004-009-010-242055- SANGRE DE CRISTO MOUNTAINS- 236 PM MDT THU JUN 24 2004 THE STRONG THUNDERSTORM NEAR THE SANTA FE AIRPORT REACHED PEAK INTENSITY ABOUT 220 PM PRODUCING NEAR FOUR TENTHS INCH OF RAIN IN 25 MINUTES AND WINDS GUSTS OF 30-35 MPH. THIS STORM WAS WANING AT 230 PM WITH ADDIIONAL NEW SHOWER DEVELOPMENT MOVING SOUTH ALONG AN OUTFLOW BOUNDARY TOWARDS BERNALILLO...PLACITAS AND NORTHERN ALBUQUERQUE. SHOWER DEVELOPMENT SHOULD BE EXPECTED OVER THE ALBUQUERQUE METRO AREAS INCLUDING THE NORTH SANDIA CREST AREA AND BERNALILLO AND RIO RANCHO BETWEEN 3 PM AND 4 PM THIS AFTERNOON. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT THU JUN 24 2004 NMZ006-012-013-242330- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY- 450 PM MDT THU JUN 24 2004 ...LOCALLY STRONG STORMS WITH GUSTY WINDS AND HAIL MOVING INTO EAST CENTRAL NEW MEXICO... THUNDERSTORMS ARE INCREASING BETWEEN CLAYTON AND SANTA ROSA ALONG A SOUTHWARD MOVING COOL FRONT. PERIODS OF GUSTY 35-40 MPH WINDS WITH BRIEF HEAVY RAIN AND SMALL HAIL TO 1/2 INCH CAN BE EXPECTED FROM THE STRONGEST STORMS JUST EAST AND NORTHEAST OF CONCHAS LAKE THROUGH 6 PM. STORMS WILL BE INCREASING OVER THE INTERSTATE 40 CORRIDOR BETWEEN TUCUMCARI AND SANTA ROSA BETWEEN 530 PM AND 7 PM. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT THU JUN 24 2004 NMZ005-007-250030- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 551 PM MDT THU JUN 24 2004 ...LOCALLY STRONG STORMS WITH GUSTY WINDS AND HAIL OVER NORTHEAST NEW MEXICO... THUNDERSTORMS DEVELOPED RAPIDLY OVER WEST CENTRAL UNION AND NORTHERN COLFAX COUNTIES SINCE 500 PM. THE NOTABLE STORMS WERE LOCATED A FEW MILES SOUTH OF CAPULIN AND DES MOINES AND WERE MOVING WEST SOUTHWEST AROUND 20 MPH. THESE STORMS WILL BE MOVING INTO RURAL EAST CENTRAL COLFAX AROUND 600 PM. OTHER STRONG STORMS WERE DETECTED FROM THE VERMEJO PEAK AREA SOUTHEASTWARD TO NEAR DAWSON. THESE STORMS WERE MOVING LITTLE AND MAY AFFECT HIGHWAYS 555 AND U.S. 64 BETWEEN CIMARRON AND THE RATON AIRPORT EARLY THIS EVENING. PERIODS OF GUSTY 35-45 MPH WINDS WITH BRIEF HEAVY RAIN AND SMALL HAIL TO 1/2 INCH CAN BE EXPECTED FROM THE STRONG STORMS.
The Pueblo radar (KPUX), 216 km away, was scanning. The volume nearest the first event began at 00:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408110.